MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE
Model Number BUDDY DISPOSABLE SET
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The buddy disposable set involved in the incident was not available for investigation.Without investigating the set, a root cause of the reported leak cannot be established.The manufacturing batch records for this lot number were reviewed and no anomalies were identified.A review of past complaints indicates that there have been no other reports related to this lot number.No trend has been identified for this issue.All buddy disposable sets are 100% leak tested and 100% visually inspected prior to release from belmont medical technologies.It was reported that there was no documentation to support hypothermia; no patient harm was reported.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Belmont medical technologies received user facility report number (b)(4) from the fda, describing the following event which reportedly occurred on (b)(6)2020: "used the buddy lite to warm fluids (burn patient), loaded the cassette, primed the line, attached it to the patient, and turned it on (ivf [intravenous fluids] not under pressure, just wo).When on, finally noticed fluid leaking.Iv locked and fluids locked.After transfer of pt to trauma bed and everything settled down, disconnected the buddy lite from pt, iv was flushed and patent.Buddylite disposable set ref 905-00010p.Tubing was stopped and removed from patient use.Iv was flushed without incident and infusion continued.No documentation to support hypothermia.Admitted to icu and discharged, to follow up with burn clinic.".

Brand Name
THE BELMONT BUDDY LITE BLOOD/FLUID WARMER
Common Device Name
BLOOD AND PLASMA WARMING DEVICE
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key12284920
Report Number1219702-2021-00104
Device Sequence Number19543054
Product Code BSB
UDI-Device Identifier00896128002091
UDI-Public(01)00896128002091(17)231031(10)20191002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberBUDDY DISPOSABLE SET
Device Catalogue Number905-00010P
Device Lot Number2019-10 02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1